Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|MsLyxie - Fri Jul 03, 2009 6:46 am||
I am 21 years old. I've had two kids, one at 18, one at 19. I found out I had an abnormal pap smear during my second pregnancy, but they were pre-cancerous cells which they froze a month after I gave birth. My check-up was fine afterwards.
I have been on Yaz-28 for the last few years. Lately, I have been getting sudden nausea for a few days in a row, weakness, dizziness, and my entire body feels numb for an hour or so. Right afterwards, I start my period even though it's not time.
I have two to three small periods (two to three days long) between my regular periods, but the first day of each is really heavy bleeding, but a really really dark brown. I was talking to a friend about the symptoms a while ago and she said it may be my body trying to "kill" a fetus because our blood doesn't match.
I got pregnant with my first child the second time I'd ever had sex. I got pregnant with my second child the first time I ever had sex with her dad. Only reason I know this is due to me not having sex for long periods in between. I am apparently really fertile.
My boyfriend and I have had sex without me taking my pills, due to me thinking they were the reason. I would normally be pregnant by now, which is why I am concerned.
I tried calling my OBGYN but he said that it's because of my birth control pills being a low dose. I don't miss my pills when I take them, and it's never happened before.
This has been happening for about three months now. I would just like to know if it might be my body rejecting a fetus, or if it could be something more serious and to urge my gynecologist to set an appointment for me.
Thank you in advance.
|Debbie Miller, RN - Fri Jul 17, 2009 1:06 pm||
In this case I would recommend watchful waiting. Chances are things will regulate but it is not because of the body killing the fetus. That really doesn't happen. When miscarriage occurs it is usually because of a chromosomal abnormality or failure to grow properly. Some are related to hormone levels and many are of unknown causes. The body then rids itself of what would not have been an unsuccessful pregnancy, but it is not caused by your body rejecting it.
Baby's blood does not have to match the mother's and only in cases such as Rh incompatibility is there a concern with differing blood types. In that case the mother is negative and the baby positive. For this reason, Rh negative mothers receive RhoGam shortly after giving birth or miscarriage. If she does not receive this, there is a chance that she could become sensitized and future pregnancies could be affected. She would be followed closely for signs of this problem in the subsequent pregnancy. This problem does not affect mothers with positive blood types.
Hormonal birth control often causes bleeding irregularities. If this does not subside in a few months you could consult with your doctor to see if another pill might work better for you. Hormones do vary in women so the fact that it has not happened before does not make you immune to the problem now. Rarely is bleeding of this nature due to a serious problem, but it can be a nuisance and if heavy and prolonged can lead to anemia so you should be in touch with your health care provider if it continues.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.